Kentucky, 2009

High Wind in Kentucky, February 11, 2009

February 11, 2009 · NWS ILN · 12 events in 12 counties and zones

A cold front crossed the Ohio Valley on the evening of the 11th. A very tight pressure gradient behind this front in the cold air created damaging winds during the late evening of the 11th.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A cold front crossed the Ohio Valley on the evening of the 11th. A very tight pressure gradient behind this front in the cold air created damaging winds during the late evening of the 11th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 11, 4:44 PM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Feb 11, 4:44 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
444 PM EST WED FEB 11 2009

.SYNOPSIS...
DEEPENING LOW PRESSURE MOVING THROUGH THE LOWER GREAT LAKES WILL
PULL A COLD FRONT ACROSS THE REGION TONIGHT. HIGH WINDS WILL
USHER IN COLDER AIR BEHIND THE FRONT. HIGH PRESSURE AND DRY AIR WILL
BUILD IN FROM THE SOUTHWEST FOR THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LOW IS OVER EASTERN ILLINOIS. SHOWERS AND THUNDERSTORMS WITH
BOWING SEGMENTS ARE SLICING THROUGH ILN AREA...WITH A DRY SLOT TO
THE WEST...FOLLOWED BY SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
THE LOW CENTER.

THOUGH MUCH OF OUR AREA IS UNDER TORNADO WATCHES 16 AND 18...WE HAVE
NOT RECEIVED ANY REPORTS OF DAMAGE SO FAR SO IT APPEARS THAT
ACTIVITY HAS BEEN BELOW SEVERE LIMITS THIS AFTERNOON. EASTERN
LOCATIONS HAD PARTIAL SUNSHINE EARLIER THIS AFTERNOON...SO
SLIGHTLY HIGHER INSTABILITY THERE MAY CAUSE SOME THUNDERSTORMS TO
BECOME SEVERE.

AFTER SEVERE THREAT ENDS THIS EVENING...WIDESPREAD SYNOPTIC SCALE
HIGH WINDS WILL OCCUR IN THE TIGHT PRESSURE GRADIENT ON THE SOUTH
SIDE OF THE DEPARTING LOW. WIND GUSTS TO 60 MPH ARE STILL
EXPECTED...AND A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 5 AM.

LINGERING SHOWERS WILL DIMINISH IN COVERAGE BY LATE EVENING WITH
LOSS OF DAYTIME HEATING BUT WILL NOT DISAPPEAR. SNOW WILL MIX IN
TOWARD MORNING WITH LITTLE ACCUMULATION.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
IT WILL REMAIN WINDY ON THURSDAY WITH GUSTS TO 40 MPH BUT SPEEDS
WILL BE BELOW WARNING OR ADVISORY CRITERIA. ISOLATED LINGERING
SHOWERS WILL END BY AFTERNOON...LEAVING PARTLY SUNNY SKIES. HIGH
PRESSURE WILL KEEP THINGS DRY THURSDAY NIGHT AND FRIDAY. LOW
PRESSURE WILL BRING THE LIKELIHOOD FOR LIGHT AMOUNTS OF RAIN AND
SNOW FRIDAY NIGHT. TEMPERATURES WILL STAY ABOVE NORMAL BUT WILL
NOT BE AS WARM AS IN THE FIRST HALF OF THIS WEEK.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
FOR THE BEGINNING OF THE EXTENDED PERIOD...BOTH GFS AND ECMWF NOW
SHOWING LOW PRESSURE SYSTEM MOVING ACROSS SOUTHERN
INDIANA...SOUTHERN OHIO...AND KENTUCKY AND THEN SOUTHEAST TO THE MID
ATLANTIC COAST EITHER LATE SATURDAY OR SATURDAY NIGHT. THE ECMWF IS
A LITTLE SLOWER WITH THIS SYSTEM. PRECIPITATION EXPECTED TO BE A MIX
OF RAIN AND SNOW MANY AREAS TO START AND THEN WILL TRANSITION TO
RAIN AS LOW BRINGS WARMER AIR TO MUCH OF FORECAST AREA AND THEN
TRANSITIONS TO SNOW SHOWERS AS COLD WRAPS AROUND BEHIND THE LOW.
KEPT POPS IN CHANCE CATEGORY WITH PRECIPITATION ENDING SUNDAY NIGHT
BUT POPS MAY NEED TO BE RAISED IN LATER FORECASTS.

SUNDAY WILL BE DRY. HIGH PRESSURE WILL MOVE ACROSS THE OHIO RIVER
VALLEY REGION MONDAY AND TUESDAY EXTENDING THE PERIOD OF DRY
WEATHER.

ANOTHER LOW PRESSURE SYSTEM IS FORECAST TO EFFECT THE OHIO RIVER
VALLEY REGION TOWARD THE END OF THE EXTENDED PERIOD...WEDNESDAY OF
NEXT WEEK. THIS LOW PRESSURE SYSTEM IS EXPECTED TO TAKE A SIMILAR
TRACK AS THE LOW THIS SATURDAY AND MOVE FROM THE MID MISSISSIPPI
RIVER VALLEY ACROSS SOUTHERN INDIANA...SOUTHERN OHIO...AND NORTHERN
KENTUCKY AND THEN SOUTHEAST.

TEMPERATURES READINGS ARE EXPECTED TO BE NEAR NORMAL SATURDAY
THROUGH WEDNESDAY...WITH HIGHS IN THE MID 30S TO MID 40S AND LOWS IN
THE 20S.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
CONVECTIVE LINE WILL MOVE INTO AREA NEAR/AFTER 20Z...AFFECTING
KCVG/KLUK...THEN UP TO KCMH/KLCK NEAR 23Z. KLCK/KCMH WILL CONTINUE
WTH VFR CIGS PRIOR TO THIS TIME. HAVE TRIED TIMING THE CB AND
LOWERED VSBYS/CIGS ASSOC WTH CONVECTIVE LINE. SEVERE STORMS
POSSIBLE WITH LINE...BUT GENERALLY GUSTS TO 35-45KTS. VERY LITTLE
LIGHTNING CURRENTLY OBSERVED WITH THIS LINE OVR KY ATTM. THE MORE
SEVERE WIND WILL COME BEHIND THE CONV LINE WHERE GUSTS FROM 50 TO
APPROACHING 60KTS ESPECIALLY FROM 22Z-04Z IN THE SW AND 23-06Z IN
THE EAST. KILN SNDG AT 12Z HAD 50KTS AT JUST 25K FT. 18Z SNDG TO
BE RELEASED...AND AM ANTICIPATING THESE WINDS TO BE MUCH CLOSER TO
SFC WTH MIXING OCCURRING...THEN TRANSPORTED DOWN TO THE SFC FROM
ABOUT 22Z ONWARD.

OUTLOOK...MVFR CEILINGS ARE LIKELY THURSDAY. MVFR CEILINGS AND
MVFR/IFR VISIBILITIES ARE POSSIBLE LATE FRIDAY NIGHT INTO SUNDAY
WITH RAIN/SNOW.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HIGH WIND WARNING UNTIL 5 AM EST THURSDAY FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...HIGH WIND WARNING UNTIL 5 AM EST THURSDAY FOR KYZ089>100.
IN...HIGH WIND WARNING UNTIL 5 AM EST THURSDAY FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...PARKER
AVIATION...JDR
Hazardous weather outlook, Feb 11, 2:08 PM EST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
208 PM EST WED FEB 11 2009

INZ058-059-066-KYZ100-OHZ045-046-052>056-060>065-070>074-080>082-088-
121915-
FAYETTE IN-UNION IN-FRANKLIN IN-LEWIS-UNION OH-DELAWARE-CHAMPAIGN-
CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HIGHLAND-ADAMS-PIKE-SCIOTO-
208 PM EST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...
...TORNADO WATCH 18 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

INZ050-OHZ026-034-035-042>044-051-121915-
WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-
208 PM EST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...MIAMI
VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

AS LOW PRESSURE TRACKS ACROSS THE GREAT LAKES TODAY...A COLD FRONT
WILL QUICKLY SWEEP THROUGH THE OHIO VALLEY LATE THIS AFTERNOON. A
LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG AND AHEAD OF
THE FRONT...WITH THE POTENTIAL TO PRODUCE DAMAGING WINDS AND A FEW
TORNADOES.

AFTER THE FRONT PASSES...WINDS WILL INCREASE FROM THE WEST. WINDS
WILL BECOME VERY STRONG WITH GUSTS UP TO 60 MPH POSSIBLE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

INZ073>075-080-KYZ089>099-OHZ077>079-121915-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-HAMILTON-
CLERMONT-BROWN-
208 PM EST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...
...TORNADO WATCH 16 IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Feb 11, 4:35 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND GST     2 S WILMINGTON          39.41N 83.83W
02/11/2009  M58.00 MPH       CLINTON            OH   OFFICIAL NWS OBS

            RECORDED AT THE NWS OFFICE.

&&

HATZOS
Local storm report, Feb 11, 4:51 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
451 PM EST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     TSTM WND DMG     FALMOUTH                38.67N 84.33W
02/11/2009                   PENDLETON          KY   TRAINED SPOTTER

            GUTTERS AND SHINGLES BLOWN OFF HOUSES.

0356 PM     TSTM WND DMG     BROOKSVILLE             38.68N 84.07W
02/11/2009                   BRACKEN            KY   LAW ENFORCEMENT

            A CAR PORT WAS BLOWN DOWN.

0358 PM     TSTM WND DMG     FELICITY                38.84N 84.10W
02/11/2009                   CLERMONT           OH   LAW ENFORCEMENT

            POWER POLES DOWN. ONE TREE DOWN ON A HOUSE.

0410 PM     TSTM WND DMG     MOUNT ORAB              39.03N 83.92W
02/11/2009                   BROWN              OH   PUBLIC

            LARGE LIMBS DOWN.

0422 PM     TSTM WND GST     2 SSW HERRON HILL       38.56N 83.51W
02/11/2009  E60.00 MPH       LEWIS              KY   TRAINED SPOTTER

            ESTIMATED GUST TO 60 MPH IN RIBOLT.

&&

HATZOS
Local storm report, Feb 11, 5:10 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
510 PM EST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     LEESBURG                39.35N 83.55W
02/11/2009                   HIGHLAND           OH   LAW ENFORCEMENT

            TREE LIMBS DOWN WITH DAMAGE TO BARNS ON STATE ROUTE 28.

0440 PM     TSTM WND DMG     8 NE HILLSBORO          39.29N 83.51W
02/11/2009                   HIGHLAND           OH   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0446 PM     TSTM WND DMG     WEST PORTSMOUTH         38.76N 83.03W
02/11/2009                   SCIOTO             OH   EMERGENCY MNGR

            TREES DOWN.

0449 PM     TSTM WND DMG     PORTSMOUTH              38.76N 82.95W
02/11/2009                   SCIOTO             OH   EMERGENCY MNGR

            A SIGN WAS BLOWN DOWN.

0453 PM     TSTM WND DMG     IDAHO                   39.09N 83.14W
02/11/2009                   PIKE               OH   LAW ENFORCEMENT

            ONE TREE DOWN ON ROUTE 124 IN THE WEST PART OF PIKE
            COUNTY.

0457 PM     TSTM WND GST     BLOOMINGBURG            39.61N 83.40W
02/11/2009  E60.00 MPH       FAYETTE            OH   TRAINED SPOTTER

&&

HATZOS
Local storm report, Feb 11, 6:02 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
602 PM EST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     4 S RARDEN              38.86N 83.24W
02/11/2009                   SCIOTO             OH   EMERGENCY MNGR

            A TRAILER WAS BLOWN ONTO ROUTE 348.

0449 PM     TSTM WND DMG     ROSEMOUNT               38.79N 82.97W
02/11/2009                   SCIOTO             OH   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

0456 PM     TSTM WND DMG     WHEELERSBURG            38.73N 82.85W
02/11/2009                   SCIOTO             OH   EMERGENCY MNGR

            NUMEROUS TREES DOWN WITH PROPERTY DAMAGE AS WELL.

0502 PM     TSTM WND DMG     NEW HOLLAND             39.55N 83.26W
02/11/2009                   PICKAWAY           OH   AMATEUR RADIO

            POWER POLES SNAPPED, WITH ONE LANDING ON A BUILDING.

0518 PM     HAIL             BURLINGTON              39.02N 84.72W
02/11/2009  E0.75 INCH       BOONE              KY   PUBLIC

0524 PM     HAIL             2 W CONSTANCE           39.07N 84.67W
02/11/2009  E0.75 INCH       BOONE              KY   TRAINED SPOTTER

            REPORTED IN HEBRON.

0528 PM     TSTM WND GST     18 ESE GRATIOT          39.81N 81.93W
02/11/2009  M66.00 MPH       XXX                XX   AWOS

            RECORDED AT RICKENBACKER AIRPORT.

0531 PM     TSTM WND GST     SILVERTON               39.19N 84.40W
02/11/2009  M58.00 MPH       HAMILTON           OH   AMATEUR RADIO

0533 PM     TSTM WND GST     3 NE BEXLEY             40.00N 82.89W
02/11/2009  M66.00 MPH       FRANKLIN           OH   ASOS

            RECODRED AT PORT COLUMBUS INTERNATIONAL AIRPORT.

0533 PM     TSTM WND GST     RADNOR                  40.38N 83.15W
02/11/2009  M65.00 MPH       DELAWARE           OH   AMATEUR RADIO

0535 PM     TSTM WND DMG     GALENA                  40.22N 82.88W
02/11/2009                   DELAWARE           OH   PUBLIC

            TREES DOWN.

0536 PM     TSTM WND GST     MADEIRA                 39.18N 84.37W
02/11/2009  E60.00 MPH       HAMILTON           OH   TRAINED SPOTTER

0537 PM     TSTM WND GST     4 NW LANCASTER          39.76N 82.66W
02/11/2009  M61.00 MPH       FAIRFIELD          OH   ASOS

            RECORDED AT LANCASTER AIRPORT.

&&

HATZOS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 high wind. Local standard time, as filed.

High Wind, Owen

When
February 11, 6:15 PM EST
Where
Owen forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
38.520, -84.828 (the zone’s center; the record gives no point)

High Wind, Carroll

When
February 11, 7:00 PM EST to 7:30 PM EST
Where
Carroll forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.668, -85.124 (the zone’s center; the record gives no point)

Numerous large branches were blown down across the county.

High Wind, Boone

When
February 11, 7:00 PM EST to 7:30 PM EST
Where
Boone forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.970, -84.728 (the zone’s center; the record gives no point)

A horse barn at the Little Britton Stables was structurally damaged.

High Wind, Kenton

When
February 11, 7:00 PM EST to 7:30 PM EST
Where
Kenton forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.934, -84.533 (the zone’s center; the record gives no point)

A few trees were down across the county. Some transformers were damaged in Taylors Mills.

High Wind, Grant

When
February 11, 7:20 PM EST to 7:30 PM EST
Where
Grant forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.649, -84.625 (the zone’s center; the record gives no point)

Several trees were blown down across the county. A number of tombstones were blown down in Williamstown.

High Wind, Campbell

When
February 11, 8:00 PM EST to 8:30 PM EST
Where
Campbell forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.947, -84.380 (the zone’s center; the record gives no point)

Several trees were downed in Fort Thomas.

High Wind, Mason

When
February 11, 8:00 PM EST to 8:10 PM EST
Where
Mason forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
38.595, -83.824 (the zone’s center; the record gives no point)

A few large limbs were blown down along Forman Chapel road near Mays Lick.

High Wind, Lewis

When
February 11, 8:00 PM EST to 8:10 PM EST
Where
Lewis forecast zone
Measured
50 kt (58 mph) estimated gust
Injuries
3 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
38.532, -83.378 (the zone’s center; the record gives no point)

Numerous trees were blown onto area roadways. A few barns were blown down and a couple of trees were blown onto homes. Three people were taken to a hospital as a result of a tree falling on their car.

High Wind, Robertson

When
February 11, 8:30 PM EST to 9:30 PM EST
Where
Robertson forecast zone
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.519, -84.052 (the zone’s center; the record gives no point)

Several barns were blown down across the county.

High Wind, Bracken

When
February 11, 8:30 PM EST to 9:30 PM EST
Where
Bracken forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.689, -84.090 (the zone’s center; the record gives no point)

Several trees were blown down across roadways. A barn roof was in the middle of the road near Germantown.

High Wind, Pendleton

When
February 11, 8:30 PM EST to 9:30 PM EST
Where
Pendleton forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.696, -84.360 (the zone’s center; the record gives no point)

A garage door was blown off in Falmouth, along with a power pole being blown down. Tree limbs were down across the county.

High Wind, Gallatin

When
February 11, 9:00 PM EST to 9:30 PM EST
Where
Gallatin forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.757, -84.859 (the zone’s center; the record gives no point)

A few trees were blown down near Warsaw.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2009Every state in 2009This day in weather historyWarnings in Kentucky, February 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156546, 156526, 156527, 156548, 156525, 156528, 156532, 156533, 156529, 156530, 156534, 156531.